Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 101, NWS Wichita, KS

May 30, 2013Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2013, 1:29 PM CDT for Labette County, Montgomery County, Kansas. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 1:29 PM CDT (18:29 UTC)
Expired
May 30, 2013, 2:00 PM CDT
In force
31 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Labette County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 1:30 PM CDTHAIL 0.75Coffeyville, KS
May 30, 2:09 PM CDTHAIL 0.88Coffeyville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WUUS53 KICT 301829
SVRICT
KSC099-125-301900-
/O.NEW.KICT.SV.W.0101.130530T1829Z-130530T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
129 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  EASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 200 PM CDT

* AT 127 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  COFFEYVILLE...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...LIBERTY...EDNA...CHERRYVALE...MOUND VALLEY...ALTAMONT...
  COFFEYVILLE AIRPORT...ANGOLA...PARSONS TRI CITY AIRPORT AND DENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 9583 3739 9553 3739 9525 3706 9525
      3700 9526
TIME...MOT...LOC 1829Z 232DEG 26KT 3710 9560

HAIL...1.00IN
WIND...60MPH

$$

BILLINGS
3 follow-up statements
122 
WWUS53 KICT 301841
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
141 PM CDT THU MAY 30 2013

KSC099-125-301900-
/O.CON.KICT.SV.W.0101.000000T0000Z-130530T1900Z/
MONTGOMERY KS-LABETTE KS-
141 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LABETTE AND EASTERN MONTGOMERY COUNTIES UNTIL 200 PM CDT...

AT 137 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PARSONS...EDNA...CHERRYVALE...MOUND VALLEY...ALTAMONT...PARSONS TRI
CITY AIRPORT AND DENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 9583 3739 9553 3739 9525 3706 9525
      3700 9526
TIME...MOT...LOC 1841Z 232DEG 26KT 3715 9551

HAIL...1.00IN
WIND...60MPH

$$

BILLINGS
679 
WWUS53 KICT 301852
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
152 PM CDT THU MAY 30 2013

KSC099-125-301900-
/O.CON.KICT.SV.W.0101.000000T0000Z-130530T1900Z/
MONTGOMERY KS-LABETTE KS-
152 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LABETTE AND EASTERN MONTGOMERY COUNTIES UNTIL 200 PM CDT...

AT 148 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COFFEYVILLE...
AND MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PARSONS...LIBERTY...EDNA...MOUND VALLEY...ALTAMONT...CHERRYVALE...
ANGOLA...PARSONS TRI CITY AIRPORT AND DENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3699 9583 3739 9553 3739 9525 3706 9525
      3700 9526
TIME...MOT...LOC 1852Z 237DEG 24KT 3706 9554

HAIL...1.00IN
WIND...60MPH

$$

BILLINGS
091 
WWUS53 KICT 301856
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
156 PM CDT THU MAY 30 2013

KSC099-125-301907-
/O.EXP.KICT.SV.W.0101.000000T0000Z-130530T1900Z/
MONTGOMERY KS-LABETTE KS-
156 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LABETTE AND EASTERN
MONTGOMERY COUNTIES WILL EXPIRE AT 200 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 3699 9583 3739 9553 3739 9525 3706 9525
      3700 9526
TIME...MOT...LOC 1857Z 237DEG 24KT 3708 9550

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:06 PM CDT, 23 minutes earlier.

Area forecast discussion, May 30, 1:06 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
106 PM CDT THU MAY 30 2013

.UPDATE...
ISSUED AT 1246 PM CDT THU MAY 30 2013

BEGINNING TO SEE SOME STORMS DEVELOP OVER WESTERN KANSAS
ASSOCIATED WITH MID-LEVEL COOLING WHICH WILL SLOWLY SPREAD
EASTWARD. THIS COULD SPARK OFF A FEW STORMS FOR CENTRAL/SOUTH CENTRAL
KANSAS LATER THIS AFTERNOON...HOWEVER THE BETTER FOCUS WILL BE
ALONG A OUTFLOW BOUNDARY THAT DEVELOPED FROM THIS MORNING
CONVECTION AND WAS SITUATED OVER NORTHERN OKLAHOMA. EXPECTING
SURFACE BASED THUNDERSTORMS TO INITIATE MAINLY SOUTH OF THE
KANSAS/OKLAHOMA BORDER ALONG THE DRY LINE AND THE OUTFLOW BOUNDARY
THIS AFTERNOON ONCE THE COOLER TEMPS ALOFT ERODE THE CAP. THESE
THUNDERSTORMS WILL QUICKLY BECOME SUPERCELLS WITH VERY LARGE
HAIL...DAMAGING WINDS...AND A FEW STRONG TORNADOES POSSIBLE DUE TO
THE ABNORMALLY STRONG SHEAR ALOFT AND HIGH INSTABILITY. THE WINDS
ALOFT WILL STEER THIS ACTIVITY EASTWARD DURING THE EVENING HOURS.
MEANWHILE...THE LOW LEVEL JET WILL INCREASE THE MOISTURE TRANSPORT
INTO SOUTH CENTRAL/EASTERN KANSAS TONIGHT. ELEVATED STORMS ARE
EXPECTED TO BECOME MORE WIDESPREAD TONIGHT OVER EASTERN
KANSAS...WITH LARGE HAIL AND HEAVY RAINFALL BEING THE MAIN HAZARDS.

JAKUB

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 332 AM CDT THU MAY 30 2013

A NEGATIVELY TILTED MID/UPPER TROUGH WILL LIFT OUT OF THE ROCKIES
AND OVER THE CENTRAL HIGH PLAINS TODAY. AS THIS OCCURS...A 110+ KT
H3 JET MAX WILL EMERGE OVER THE SOUTHERN AND CENTRAL PLAINS STATES.
THIS WILL ALLOW SFC LOW PRESSURE TO DEEPEN OVER THE SOUTHERN HIGH
PLAINS ALLOWING LOW LEVEL WINDS TO BACK AND RICH MOISTURE TO RETURN
TO SOUTHERN KANSAS BY LATE AFTERNOON/EARLY EVENING. SOME DIFFERENCES
IN TIMING REMAIN BUT BOTH THE GFS/NAM SUPPORT THIS SCENARIO WITH
THUNDERSTORM DEVELOPMENT EXPECTED ALONG A RETREATING DRYLINE MOVING
NORTHEASTWARD ACROSS THE WARM SECTOR BY LATE AFTERNOON AND CONTINUING
INTO THE EVENING HOURS. THE WIND PROFILES ACROSS SOUTHERN...SOUTH
CENTRAL AND SOUTHEAST KANSAS WILL BECOME QUITE FAVORABLE FOR
LONG-LIVED SUPERCELL THUNDERSTORMS WITH VERY LARGE HAIL AND
TORNADOES POSSIBLE THROUGH THE EVENING HOURS. GIVEN ONGOING DEEP
MOIST CONVECTION LINGERING ACROSS MUCH OF THE AREA EARLY THIS
MORNING...UNCERTAINTY IN THE AMOUNT OF HEATING MAY LIMIT THE WINDOW
OF OPPORTUNITY FOR MORE VIGOROUS SUPERCELL AND TORNADO
DEVELOPMENT...HOWEVER WILL KEEP A HEAVILY WORDED HAZARDOUS WEATHER
OUTLOOK GIVEN THE FAVORABLE SHEAR/INSTABILITY PROGS.

THE FLOW BECOMES MORE UNIDIRECTIONAL AFTER 06Z ALTHOUGH CONTINUED H7
WAA/300-315K ISENTROPIC UPGLIDE AND CONVERGENCE ALONG NOSE OF LLJ
SHOULD SUPPORT CONTINUED DEEP MOIST CONVECTION THROUGH MUCH OF THE
NIGHT. GIVEN WIDESPREAD 1-2 INCH RAINFALLS ACROSS SOUTHEAST KANSAS
TONIGHT AND AN ADDITIONAL 2-4+ INCHES POSSIBLE WITH PWATS REMAINING AROUND
180 PERCENT OF NORMAL THROUGH FRIDAY NIGHT A FLASH FLOOD WATCH WILL
BE ISSUED FOR ALL OF SOUTHEAST KANSAS THROUGH 12Z SATURDAY AS
MULTIPLE ROUNDS OF HEAVY RAIN ARE ANTICIPATED THROUGH THE PERIOD.

FRIDAY...THE SEVERE WEATHER THREAT IS EXPECTED TO SHIFT TO LOCATIONS
MAINLY EAST OF THE KANSAS TURNPIKE. SHEAR PROFILES APPEAR MORE
FAVORABLE FOR LINEAR MODE...BUT ABUNDANT BUOYANCY WILL RESULT IN
ANOTHER DAY OF SEVERE WEATHER AND THE POTENTIAL FOR HEAVY RAIN ACROSS
MUCH OF SOUTHEAST KANSAS THROUGH FRIDAY NIGHT BEFORE THE COLD FRONT
FINALLY MOVES SOUTH AND EAST OF THE AREA AND DRIER AIR IS ADVECTED
ACROSS THE CENTRAL PLAINS BRINGING AN END TO PRECIPITATION ACROSS
SOUTHEAST KANSAS.

SATURDAY...BREEZY POST-FRONTAL NORTHWEST WINDS AND SEASONABLY COOL
HIGHS IN THE 70S ARE ANTICIPATED.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 332 AM CDT THU MAY 30 2013

SHORTWAVE RIDGING WILL RETURN SUNDAY INTO MONDAY BEFORE ANOTHER
SHORTWAVE TROUGH APPROACHES FROM THE WEST. LOW LEVEL SOUTHERLY FLOW
WILL RETURN TO THE AREA ON MONDAY ALLOWING MOISTURE TO RETURN NORTH.
MAINTAINED LOW POPS ACROSS THE AREA AS BOTH GFS/ECMWF INDICATE A
SHORTWAVE TROUGH MOVING OVER THE CENTRAL PLAINS THROUGH MID WEEK.

MWM

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1228 PM CDT THU MAY 30 2013

LINE OF SHOWERS AND STORMS WILL CONTINUE TO MARCH EASTWARD THIS
AFTERNOON...HOWEVER MORE STORMS COULD REDEVELOP LATE THIS
AFTERNOON BUT THE BETTER CHANCES WILL BE TONIGHT WITH MORE
NUMEROUS THUNDERSTORMS. IFR CIGS COULD SPREAD ACROSS THE REGION
TOWARDS DAYBREAK ON FRIDAY.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    80  66  84  59 /  80  20  40  30
HUTCHINSON      80  64  83  56 /  80  20  30  20
NEWTON          79  65  82  56 /  80  30  40  30
ELDORADO        78  66  83  58 /  80  40  40  40
WINFIELD-KWLD   80  68  85  60 /  80  40  40  50
RUSSELL         82  57  81  53 /  50  10  10  10
GREAT BEND      82  58  82  53 /  50  10  20  10
SALINA          81  62  82  55 /  60  20  30  20
MCPHERSON       80  63  83  56 /  80  20  30  20
COFFEYVILLE     77  69  82  65 /  80  50  50  90
CHANUTE         77  67  81  63 /  80  60  60  70
IOLA            77  66  80  62 /  80  60  60  70
PARSONS-KPPF    77  68  82  64 /  80  50  50  80

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ070>072-094>096-
098>100.

&&
Hazardous weather outlook, May 30, 1:19 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
119 PM CDT THU MAY 30 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-311830-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
119 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH CENTRAL AND
SOUTHEAST KANSAS FOR THIS AFTERNOON AND EVENING. THERE IS A
CONDITIONAL RISK FOR A STRONG TORNADO TO OCCUR OVER SOUTHERN
KANSAS...BUT THE BETTER CHANCES ARE ANTICIPATED TO REMAIN SOUTH OF
THE KANSAS OKLAHOMA BORDER.

THE THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS TONIGHT
MAINLY FOR LOCATIONS ALONG AND EAST OF THE KANSAS TURNPIKE. SOME
OF THE STORMS WILL BECOME SEVERE WITH HAIL UP TO THE SIZE OF GOLF
BALLS AND DAMAGING WINDS. THE OTHER HAZARD WILL BE HEAVY RAINFALL
WHICH COULD RESULT IN FLOODING...PLEASE SEE LATEST FLOOD WATCH FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE STORMS WILL REMAIN IN THE FORECAST FOR FRIDAY INTO FRIDAY
NIGHT FOR LOCATIONS MAINLY SOUTHEAST OF THE KANSAS TURNPIKE. IN
ADDITION...MULTIPLE ROUNDS OF HEAVY RAIN MAY RESULT IN RISES ON
CREEKS AND STREAMS ACROSS SOUTHEAST KANSAS AND A FLOOD WATCH IS IN
EFFECT THROUGH FRIDAY NIGHT.

CHANCES FOR THUNDERSTORMS MAY RETURN TO THE AREA MONDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE OVER SOUTH CENTRAL AND
SOUTHEAST KANSAS FOR THIS AFTERNOON AND TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CJ

In the hours before

Local storm report, May 30, 7:44 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
744 AM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     HEAVY RAIN       STERLING                38.21N 98.21W
05/30/2013  E5.50 INCH       RICE               KS   EMERGENCY MNGR

            REPORTS OF BETWEEN 5 AND 6 INCHES OF RAIN IN THE LAST 24
            HOURS IN GAGES AROUND THE COUNTY.

&&

JMB
Special weather statement, May 30, 9:42 AM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
942 AM CDT THU MAY 30 2013

KSZ067-082-091-301545-
HARPER-KINGMAN-RENO-
942 AM CDT THU MAY 30 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER...KINGMAN AND RENO COUNTIES...

AT 939 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS EXTENDING FROM 8 MILES SOUTHWEST OF MEDICINE
LODGE TO 7 WEST OF ARLINGTON.  THESE STORMS WERE MOVING EAST AT 40
MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3737 9836 3738 9847 3817 9848 3817 9822
      3816 9821 3816 9815 3818 9814 3817 9771
      3774 9770 3773 9781 3739 9781 3738 9793
      3725 9789 3715 9835
TIME...MOT...LOC 1442Z 252DEG 34KT 3720 9862

COOK
Special weather statement, May 30, 10:26 AM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1026 AM CDT THU MAY 30 2013

KSZ068-083-301615-
HARVEY-SEDGWICK-
1026 AM CDT THU MAY 30 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY AND SEDGWICK COUNTIES...

AT 1022 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HAVEN...OR 14 MILES SOUTHEAST OF
HUTCHINSON...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3748 9780 3773 9781 3774 9770 3817 9770
      3818 9716 3748 9715
TIME...MOT...LOC 1526Z 238DEG 45KT 3793 9768

COOK
Special weather statement, May 30, 10:36 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1036 AM CDT THU MAY 30 2013

KSZ052-301630-
MARION-
1036 AM CDT THU MAY 30 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MARION COUNTY...

AT 1032 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BURRTON...OR 15
MILES WEST OF NEWTON...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3853 9693 3852 9682 3809 9684 3809 9715
      3818 9716 3817 9737 3861 9737 3861 9693
TIME...MOT...LOC 1536Z 238DEG 45KT 3800 9755

COOK
Special weather statement, May 30, 12:25 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1225 PM CDT THU MAY 30 2013

KSZ096-100-301800-
LABETTE-NEOSHO-
1225 PM CDT THU MAY 30 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND NEOSHO COUNTIES...

AT 1223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CHERRYVALE...OR
11 MILES WEST OF PARSONS...AND MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3739 9510 3723 9544 3729 9552 3751 9552
      3773 9542 3773 9509 3772 9508 3748 9508
      3743 9508
TIME...MOT...LOC 1726Z 220DEG 40KT 3736 9544

BILLINGS
Special weather statement, May 30, 1:10 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
110 PM CDT THU MAY 30 2013

KSZ099-100-301845-
LABETTE-MONTGOMERY-
110 PM CDT THU MAY 30 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...

AT 109 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DEARING...OR 5 MILES WEST OF
COFFEYVILLE...AND MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3704 9588 3739 9551 3739 9550 3700 9519
      3699 9531 3699 9583
TIME...MOT...LOC 1810Z 230DEG 30KT 3703 9572

BILLINGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:12 PM CDTSpecial Weather StatementICTCowley33 min
May 29, 8:01 PM CDTSpecial Weather StatementICTChautauqua29 min
May 29, 8:14 PM CDTSpecial Weather StatementICTElk, Montgomery, Wilson46 min
May 29, 8:20 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood, Labette, Montgomery, Neosho and 1 more40 min
May 29, 8:48 PM CDTSpecial Weather StatementICTGreenwood27 min
May 29, 8:49 PM CDTSpecial Weather StatementICTAllen, Woodson26 min
May 29, 8:56 PM CDTSevere Thunderstorm WarningICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson49 min
May 29, 8:59 PM CDTSevere Thunderstorm WarningICTGreenwood16 min
May 29, 11:30 PM CDTSpecial Weather StatementICTCowley30 min
May 30, 2:13 AM CDTSpecial Weather StatementICTSedgwick32 min
May 30, 2:46 AM CDTSpecial Weather StatementICTReno29 min
May 30, 3:20 AM CDTSpecial Weather StatementICTMarion115 min
May 30, 3:52 AM CDTFlood WatchICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more50 hr
May 30, 4:00 AM CDTSpecial Weather StatementICTButler2 hr
May 30, 4:32 AM CDTSpecial Weather StatementICTHarvey, Kingman, Reno, Sedgwick118 min
May 30, 5:36 AM CDTAreal Flood WarningICTSedgwick4 hr
May 30, 7:07 AM CDTSpecial Weather StatementICTLabette, Montgomery68 min
May 30, 7:14 AM CDTSpecial Weather StatementICTSaline61 min
May 30, 7:36 AM CDTAreal Flood WarningICTSaline4 hr
May 30, 7:41 AM CDTAreal Flood WarningICTRice4 hr
May 30, 9:42 AM CDTSpecial Weather StatementICTKingman, Reno63 min
May 30, 10:26 AM CDTSpecial Weather StatementICTHarvey, Sedgwick49 min
May 30, 10:36 AM CDTSpecial Weather StatementICTMarion54 min
May 30, 12:25 PM CDTSpecial Weather StatementICTNeosho35 min
May 30, 1:10 PM CDTSpecial Weather StatementICTMontgomery35 min
May 30, 1:40 PM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery, Neosho30 hr
May 30, 2:00 PM CDTSpecial Weather StatementICTLabette, Montgomery45 min
May 30, 2:40 PM CDTFlash Flood WarningICTLabette, Montgomery4 hr
May 30, 2:46 PM CDTSpecial Weather StatementICTLabette29 min
May 30, 4:34 PM CDTSpecial Weather StatementICTRussell41 min
May 30, 4:39 PM CDTSpecial Weather StatementICTBarton51 min
May 30, 5:00 PM CDTSpecial Weather StatementICTBarton45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.